Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 92, NWS Memphis, TN

April 30, 2006Dunklin County, Missouri

NWS Memphis, TN issued this tornado warning at Apr 30, 2006, 7:20 PM CDT for Dunklin County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2006, 7:20 PM CDT (00:20 UTC)
Expired
Apr 30, 2006, 7:45 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Dunklin County, MO

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:25 PM CDTHAIL 0.88N Clarkton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 010019
TORMEG
MOC069-010045-
/O.NEW.KMEG.TO.W.0092.060501T0020Z-060501T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI

* UNTIL 745 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR CLARKTON...OR ABOUT NEAR CAMPBELL...MOVING EAST AT 20
  MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3649 9015 3636 9005 3638 8996 3655 8996

$$
3 follow-up statements
000 
WWUS54 KMEG 010029
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT SUN APR 30 2006

MOC069-010045-
/O.CON.KMEG.TO.W.0092.000000T0000Z-060501T0045Z/
DUNKLIN MO-
728 PM CDT SUN APR 30 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DUNKLIN
COUNTY...

AT 725 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL 
NEAR CLARKTON.  A POSSIBLE TORNADO IS NOW LOCATED NEAR CLARKTON...OR 
ABOUT 7 MILES SOUTHEAST OF CAMPBELL...MOVING EAST AT 15 MPH.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3649 9015 3639 9007 3639 8996 3655 8996

$$
000 
WWUS54 KMEG 010038
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT SUN APR 30 2006

MOC069-010045-
/O.CON.KMEG.TO.W.0092.000000T0000Z-060501T0045Z/
DUNKLIN MO-
737 PM CDT SUN APR 30 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DUNKLIN
COUNTY...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER SEVERE STORM LOCATED NEAR HOLCOMB...OR ABOUT 7 MILES 
SOUTH OF CAMPBELL...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKTON.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP 
TO GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3649 9015 3634 9006 3635 8996 3655 8996

$$
000 
WWUS54 KMEG 010048
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT SUN APR 30 2006

MOC069-010058-
/O.EXP.KMEG.TO.W.0092.000000T0000Z-060501T0045Z/
DUNKLIN MO-
748 PM CDT SUN APR 30 2006

...THE TORNADO WARNING FOR DUNKLIN COUNTY EXPIRED AT 745 PM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN 
THE WARNED AREA. STRONG THUNDERSTORMS ARE STILL POSSIBLE NEAR THE 
CLARKTON AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3649 9015 3634 9006 3635 8996 3655 8996

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:59 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 30, 3:59 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SUN APR 30 2006

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES STACKED
OCCLUDED LOW PRESSURE ACROSS CENTRAL IOWA WITH A NEARLY QUASI-
STATIONARY SURFACE BOUNDARY STRETCHING ACROSS THE LOWER
MISSISSIPPI VALLEY AND BI-SECTING THE MID SOUTH. WATER
VAPOR/PROFILER TRENDS SHORTWAVE ROTATING AROUND UPPER LEVEL LOW
ACROSS THE LOWER/MIDDLE MISSISSIPPI VALLEY. MAIN CONCERNS THIS FORECAST
PACKAGE IS CONVECTIVE POTENTIAL ACROSS THE MID SOUTH...ESPECIALLY
THROUGH TUESDAY.

TONIGHT...QUASI-STATIONARY BOUNDARY BISECTING THE MID SOUTH JUST
EAST OF THE MISSISSIPPI RIVER AND AN UPPER LEVEL SHORTWAVE IS THE
FOCUS FOR CONVECTION ACROSS THE MID SOUTH THIS EVENING.
REGIONAL/KNQA WSR-88D RADAR SHOWS SURFACE BOUNDARY JUST BARELY
EAST OF THE RIVER LATE THIS AFTERNOON. LAPS ANALYSIS INDICATES
BETWEEN 900- 1300 J/KG SURFACE BASED CAPE...LI/S AROUND -7 TO
-8...AND STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES...PRIMARILY
WEST OF THE MISSISSIPPI RIVER. CONSEQUENTLY CONVECTION HAS DEVELOPED
ACROSS MISSOURI AND ARKANSAS LATE THIS AFTERNOON. THINK THAT
CONVECTION WILL LAST THROUGH MID EVENING...AND GRADUALLY BEGINNING
TO TAPER OFF WITH THE LOSS OF DAYTIME HEATING. FREEZING LEVELS
BELOW 10KFT AND A SOMEWHAT FAVORABLE WIND PROFILE ALOFT WILL
SUPPORT A HAIL AND WIND THREAT WITH ANY SEVERE THUNDERSTORMS. NEAR
THE SURFACE BOUNDARY ACROSS NORTHEAST ARKANSAS...MISSOURI
BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE...35KTS 0-6KM BULK
SHEAR AND SOMEWHAT FAVORABLE EQUILIBRIUM LEVELS/LCLS MIGHT SUPPORT
A BRIEF BUT ISOLATED TORNADO IN THE CONVECTION.

MONDAY AND TUESDAY...NOT MUCH CHANGE EXPECTED IN THE SYNOPTIC
PATTERN ACROSS THE MID SOUTH FOR MONDAY AND TUESDAY AS INDIVIDUAL
SHORTWAVES PINWHEEL AROUND THE UPPER LEVEL LOW. MAIN FOCUS FOR
INSTABILITY DURING THIS TIME FRAME WILL BE DAYTIME HEATING WITH
SURFACE BASED CAPES APPROACHING 2000 J/KG...MODERATE TO STEEP 700-
500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7.0 C/KM...AND
LI/S AROUND -7. SHORT TERM MODELS SUGGEST THAT THE PRIMARY SEVERE
WEATHER THREATS AT THIS TIME WILL BE LARGE HAIL/DAMAGING WINDS.
CURRENT THINKING MATCHES UP WELL WITH SPC DAY2/DAY3 OUTLOOK.

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...LONG RANGE MODELS FEATURE
NEARLY ZONAL FLOW ACROSS THE LOWER MISSISSIPPI VALLEY AT THE
BEGINNING OF THE PERIOD. AN UPPER LEVEL LOW WILL MOVE ACROSS CANADA
EVENTUALLY ROTATING AROUND HUDSON BAY...AND DROPPING A COLD FRONT
ACROSS THE LOWER MISSISSIPPI VALLEY BY THURSDAY AND FRIDAY.
ASSOCIATED UPPER LEVEL TROUGH WILL SLIDE THROUGH AND DEPART THE
MID SOUTH ON SATURDAY.

&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CJC
Hazardous weather outlook, Apr 30, 3:19 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT SUN APR 30 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF
THE MID-SOUTH TONIGHT. THE SEVERE THUNDERSTORM THREAT AREA IS
GENERALLY ALONG AND NORTH OF INTERSTATE 40. THIS WOULD INCLUDE AREAS
SUCH AS MEMPHIS...JONESBORO...JACKSON AND DYERSBURG.

AN UNSTABLE ATMOSPHERE ACROSS PORTIONS OF THE MID SOUTH WILL ALLOW
SOME THUNDERSTORMS TO BECOME SEVERE THROUGH MID EVENING. THE TIME OF
GREATEST THREAT IS UNTIL 9 PM THIS EVENING. THE PRIMARY SEVERE
WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
MID-SOUTH AREA MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. LITTLE CHANGE IN THE WEATHER PATTERN IS
ANTICIPATED THROUGH TUESDAY. AS WEAK WEATHER SYSTEMS MOVE ACROSS
THE AREA...DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS IS
POSSIBLE. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND AGAIN ON MONDAY
AND TUESDAY.

In the hours before

Special weather statement, Apr 30, 5:11 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SUN APR 30 2006

ARZ009-302300-
CLAY AR-
511 PM CDT SUN APR 30 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES WEST OF SUCCESS AT 511 PM CDT...MOVING EAST AT 20
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 30, 6:02 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
602 PM CDT SUN APR 30 2006

ARZ009-MOZ113-302330-
CLAY AR-DUNKLIN MO-
602 PM CDT SUN APR 30 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND DUNKLIN COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES NORTHWEST OF ST. FRANCIS AT 602 PM CDT...MOVING
NORTHEAST AT 25 MPH.

PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF
CAMPBELL AND MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 30, 6:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     CLARKTON                36.45N 89.97W
04/30/2006                   DUNKLIN            MO   TRAINED SPOTTER

0632 PM     HAIL             1 NW CLARKTON           36.46N 89.98W
04/30/2006  M1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

0635 PM     HAIL             CAMPBELL                36.49N 90.07W
04/30/2006  M0.88 INCH       DUNKLIN            MO   AMATEUR RADIO

0645 PM     HAIL             4 E CAMPBELL            36.49N 90.00W
04/30/2006  M1.75 INCH       DUNKLIN            MO   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT 4 MILES EAST OF CAMPBELL ON
            HWY 62.

0645 PM     FUNNEL CLOUD     4 E CAMPBELL            36.49N 90.00W
04/30/2006                   DUNKLIN            MO   LAW ENFORCEMENT

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:12 PM CDTSevere Thunderstorm WarningMEGDunklin33 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.